MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS / BIOFLO; PERIPHERALLY INSERTED CENTRAL CATHETER

ANGIODYNAMICS ANGIODYNAMICS / BIOFLO; PERIPHERALLY INSERTED CENTRAL CATHETER
Catalog Number H965458950
Medical Device Problem Code Physical Property Issue (3008)
Health Effect - Clinical Codes Fever (1858); Unspecified Infection (1930)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation into this event is ongoing, both at angiodynamics and at (b)(4).Upon completion of the investigation a supplemental medwatch will be submitted.((b)(4)).
 
Event or Problem Description
Angiodynamics was notified by (b)(4), the supplier of introducer sheaths, that they have initiated a recall (1649395-05-02-2018-001-r) on specific device lots due to "unsafe levels of bacterial endotoxins (pyrogens) that were introduced during a manufacturing step." (b)(4) has informed angiodynamics that use of the introducers may expose patients/end users to "bacterial endotoxins, also called pyrogenic bacteria that can activate the inflammatory process and produce fever, chills, and hypotension in a patient." as a result of the (b)(4) recall, angiodynamics is conducting a voluntary recall (removal) of the affected angiodynamics products.The recall notification letters were delivered to affected consignees on friday may 11, 2018.After receiving notification, the end user hospital has reported: "patient exhibited potential infectious symptoms the day after procedure utilizing a bioflo picc.Increased temp and hr over the following 24 hours to 38.5 (101.3) despite antibiotics.Blood cultures, chest x-ray id consult on (b)(6).No treatment required.No additional medications initiated - had been on morphine q4 iv and oxycodone 4-6 hours for several days.No change in frequency of these medications.".
 
Additional Manufacturer Narrative
The reported packaging lot (5304321) for item number h965458950 had purchased component item number 06509208 (angiodynamics lot 640497 [sl#: (b)(4)]) packaged in it.A review of the device history records was performed for the indicated packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly and performance specifications.There have been no previously reported complaints for packaging lot 5304321 or purchased introducer component lot {640497} for similar issues.The recent angiodynamics complaint report was reviewed for the bioflo picc product family and the failure mode "patient injury - infection." no adverse trends were indicated.The end user hospital's reported complaint description cannot be confirmed given the nature of the adverse event.The customer was reviewing patient's affected by the galt sheath recall and observed infection post placement.Angiodynamics received bio-testing results of galt manufacturing process performed by nelson labs.Only one organism present has potential to produce endotoxin reaction.The relationship between the galt sheath and the patient infection cannot be definitively determined by angiodynamics.Galt medical has initiated a capa to address the issue regarding recall # z-2196-2018.(pr (b)(4)).

Brand Name
ANGIODYNAMICS / BIOFLO
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key7591595
Report Number1317056-2018-00104
Device Sequence Number18890379
Product Code LJS
UDI-Device IdentifierH965458950
UDI-PublicH965458950
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K133264
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Risk Manager
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 09/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date01/31/2020
Device Catalogue NumberH965458950
Device Lot Number5304321
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/15/2018
Supplement Date Received by Manufacturer05/15/2018
Initial Report FDA Received Date06/12/2018
Supplement Report FDA Received Date09/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-2196-2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age32 YR
Patient Weight100